MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. FOOTSWITCH VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7209692
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during a hip arthroscopy, the vulcan footswitch often sticks.It is unknown how the procedure was completed.The surgery was delayed for more than 30 min.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.No product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future re occurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
FOOTSWITCH VULCAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key9649063
Report Number1643264-2020-00061
Device Sequence Number11547176
Product Code GEI
UDI-Device Identifier03596010470546
UDI-Public03596010470546
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209692
Device Catalogue Number7209692
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1